Alert archive / Texas / River Flood Advisories in 2021

River Flood Advisory 3, NWS Lubbock, TX

August 17, 2021Lubbock County, Texas

NWS Lubbock, TX issued this river flood advisory at Aug 17, 2021, 8:07 AM CDT for Lubbock County, Texas. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 8:07 AM CDT (13:07 UTC)
Expired
Aug 17, 2021, 2:43 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 11 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brazos River near Lubbock 4ESE (LSET2). The gauge peaked at 10.23 ft at Aug 17, 2021, 1:00 AM CDT.

actionminormoderate101508/1708/18
Action stage
10 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08079510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

598 
WGUS84 KLUB 171307
FLSLUB

Flood Advisory
National Weather Service Lubbock TX
807 AM CDT Tue Aug 17 2021

...The National Weather Service in Lubbock has issued a Flood 
Advisory for the following rivers in Texas...

  Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock 
  County.

.Heavy rainfall around the City of Lubbock last night has led to an 
extended period of runoff that will continue to produce minor 
flooding along the Double Mountain Fork of the Brazos River near 
Buffalo Springs and Ransom Canyon. The public reported this morning 
that deep water was flowing over FM 835 west of Buffalo Springs.

For the Double Mountain Fork Brazos...including Lubbock 4ESE...
elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 415 PM CDT.

&&


TXC303-172115-
/O.NEW.KLUB.FL.Y.0003.210817T1307Z-210817T2103Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
807 AM CDT Tue Aug 17 2021

The National Weather Service in Lubbock has issued a

* Flood Advisory for
  the Double Mountain Fork Brazos near Lubbock 4ESE.
* From this morning to late this afternoon.
* At 7:45 AM CDT Tuesday the stage was 8.4 feet.
* Action stage is 10.0 feet.
* Flood stage is 11.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
      3352 10171 3352 10176

$$

Sincavage
1 follow-up statement
766 
WGUS84 KLUB 171943
FLSLUB

Flood Advisory
National Weather Service Lubbock TX
243 PM CDT Tue Aug 17 2021

...The Flood Advisory is cancelled for the following rivers in 
Texas...

  Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock 
  County.

.Water is receding and no longer poses a threat.

TXC303-172045-
/O.CAN.KLUB.FL.Y.0003.000000T0000Z-210817T1943Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
243 PM CDT Tue Aug 17 2021

...The Flood Advisory for the Double Mountain Fork Brazos near 
Lubbock 4ESE has been cancelled...

The Flood Advisory is cancelled for
  the Double Mountain Fork Brazos near Lubbock 4ESE.
* At 7:45 AM CDT Tuesday the stage was 8.4 feet.
* Flood stage is 11.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
      3352 10171 3352 10176

$$

Sincavage

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this river flood advisory went out at Aug 17, 6:34 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 17, 6:34 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
634 AM CDT Tue Aug 17 2021

.AVIATION...
VFR conditions are expected to prevail through the majority of
this TAF period with light southerly winds. Shower and
thunderstorm chances will increase late this morning and into the
afternoon but it currently appears that the majority of this
activity should stay south and east of the area terminals. Any
thunderstorm that develops would have the potential of producing
gusty and erratic winds as well as reduced visibility due to heavy
rain. Stratus/fog may develop towards daybreak on Wednesday
morning for locations on the Caprock which may impact KLBB/KPVW.
/WCI

&&

.PREV DISCUSSION... /issued 245 AM CDT Tue Aug 17 2021/

SHORT TERM...
Overnight convection was slowly shifting to our south early this
morning. However the abundant atmospheric moisture with
precipitable water values of 1.2 to 1.5 inches remains behind. As
such we expect continued chances of mostly afternoon/evening
thunderstorms for today though Wednesday. The best moisture and
instability favors higher chances of rain for areas from Lubbock
south and east...and with drier conditions to our northwest.
Temperatures will remain relatively cool with afternoon highs
mostly in the 80s both days.

LONG TERM...
There appears to be overall pattern change over the country
beginning to take shape. This should lead to drier and warmer
conditions locally as we go into the weekend and first of next
week. The very warm upper high over the western part of the
country is being displaced by a digging upper trough that shows
some hints of fall like weather in the Rockies. Elsewhere, the
subtropical ridge over the southern U.S. has been very weak but it
is expected to build and expand westward into Texas. Caught
between the trough in the west and the building ridge to our east,
we expect increasing southwest winds aloft which should aid in
bringing drier warmer weather for at least a few days.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

58/04/04
Hazardous weather outlook, Aug 17, 2:56 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
256 AM CDT Tue Aug 17 2021

TXZ021>044-180800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
256 AM CDT Tue Aug 17 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.
Scattered thunderstorm will be possible again today and tonight. The
strongest instability will be this afternoon into this evening and
will bring the possibility of wind gusts to 55 mph, localized heavy
rain and minor flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances will continue through at least Thursday, but
then should be on the decrease as we go into the weekend through the
first part of next week. Any storms that do develop are not expected
to become severe.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:07 PM CDTAreal Flood AdvisoryLUBHale, Swisher2 hr
Aug 16, 7:13 PM CDTSpecial Weather StatementLUBHale32 min
Aug 16, 7:22 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock20 min
Aug 16, 7:51 PM CDTAreal Flood AdvisoryLUBBailey, Lamb99 min
Aug 16, 8:50 PM CDTAreal Flood AdvisoryLUBGarza, Kent, Stonewall3 hr
Aug 16, 8:55 PM CDTAreal Flood AdvisoryLUBCrosby, Garza, Lubbock, Lynn3 hr
Aug 16, 9:45 PM CDTAreal Flood AdvisoryLUBCrosby, Garza, Hockley, Lubbock, Lynn, Terry2 hr
Aug 16, 11:55 PM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Garza, Hockley, Kent, Lubbock and 3 more4 hr
Aug 17, 12:03 AM CDTAreal Flood AdvisoryLUBBailey, Cochran, Yoakum117 min
Aug 17, 1:43 AM CDTRiver Flood AdvisoryLUBLubbock3 hr

Nearby

River Flood Advisories in Texas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.